Alert archive / Connecticut / Frost Advisories in 2008

Frost Advisory 4, NWS New York, NY

October 7, 2008Passaic County, New Jersey; 4 counties in Connecticut; Rockland County, Westchester County, New York

NWS New York, NY issued this frost advisory at Oct 7, 2008, 4:10 AM EDT for Passaic County, New Jersey; 4 counties in Connecticut; Rockland County, Westchester County, New York. It took effect at Oct 7, 2008, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2008, 4:10 AM EDT (08:10 UTC)
In effect from
Oct 7, 2008, 4:00 PM EDT
Expired
Oct 8, 2008, 4:14 AM EDT
In force
12 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 070810
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
410 AM EDT TUE OCT 7 2008

...AREAS OF FROST EARLY THIS MORNING...BUT MORE WIDESPREAD FROST
TONIGHT...

.BUILDING HIGH PRESSURE WILL RESULT IN CLEAR SKIES AND DIMINISHING
WINDS. AS SUCH...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
20S TO LOWER 30S ACROSS INTERIOR NORTHERN NJ AND SOUTHEAST
NY...WITH LOWER TO MID 30S INTERIOR SOUTHERN CT.

NJZ002-NYZ067-068-071600-
/O.UPG.KOKX.FZ.A.0002.081008T0600Z-081008T1200Z/
/O.NEW.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
/O.EXT.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
410 AM EDT TUE OCT 7 2008

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. THE
FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

AREAS OF FROST CAN BE EXPECTED EARLY THIS MORNING AS TEMPERATURES
REMAIN IN THE MID 30S.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN...WITH MANY LOCATIONS OBSERVING TEMPERATURES BELOW
FREEZING.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CTZ005>008-071600-
/O.NEW.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
/O.EXT.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
410 AM EDT TUE OCT 7 2008

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.
THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

AREAS OF FROST CAN BE EXPECTED EARLY THIS MORNING AS TEMPERATURES
REMAIN IN THE MID 30S.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NYZ069-070-071600-
/O.NEW.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
ROCKLAND-NORTHERN WESTCHESTER-
410 AM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
4 follow-up statements
000 
WWUS71 KOKX 071303
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
903 AM EDT TUE OCT 7 2008

...MORE WIDESPREAD FROST TONIGHT...WITH A FREEZE EXPECTED ACROSS
INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND NORTHEAST NEW
JERSEY... 

.BUILDING HIGH PRESSURE WILL RESULT IN CLEAR SKIES AND
DIMINISHING WINDS. AS SUCH...TEMPERATURES ARE EXPECTED TO FALL
INTO THE UPPER 20S TO LOWER 30S ACROSS INTERIOR NORTHERN NJ AND
SOUTHEAST NY...WITH LOWER TO MID 30S INTERIOR SOUTHERN CT.

NJZ002-NYZ067-068-072115-
/O.EXP.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
/O.CON.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
903 AM EDT TUE OCT 7 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...


A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN...WITH MANY LOCATIONS OBSERVING TEMPERATURES BELOW
FREEZING.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CTZ005>008-072115-
/O.EXP.KOKX.FR.Y.0003.000000T0000Z-081007T1300Z/
/O.CON.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
903 AM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NYZ069-070-072115-
/O.CON.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
ROCKLAND-NORTHERN WESTCHESTER-
903 AM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP INTO THE MID 30S.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MALOIT
000 
WWUS71 KOKX 072000
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
400 PM EDT TUE OCT 7 2008

...MORE WIDESPREAD FROST TONIGHT...WITH A FREEZE EXPECTED ACROSS
INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND NORTHEAST NEW
JERSEY...

.BUILDING HIGH PRESSURE WILL RESULT IN CLEAR SKIES AND
DIMINISHING WINDS. AS SUCH...TEMPERATURES ARE EXPECTED TO FALL
INTO THE UPPER 20S TO MID 30S ACROSS INTERIOR NORTHERN NJ AND
SOUTHEAST NY...WITH LOWER TO MID 30S INTERIOR SOUTHERN CT.

NJZ002-NYZ067-068-080400-
/O.CON.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
400 PM EDT TUE OCT 7 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN...WITH MANY LOCATIONS OBSERVING TEMPERATURES
BELOW FREEZING.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NJZ003-004-080400-
/O.EXA.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
BERGEN-EASTERN PASSAIC-
400 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S. THIS COUPLED WITH CALM
WINDS WILL CAUSE THE WIDESPREAD FORMATION OF FROST...THE GREATEST
CHANCE FOR FROST IS OVER NON-URBANIZED AREAS. 

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CTZ005>008-NYZ069-070-080400-
/O.CON.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ROCKLAND-NORTHERN WESTCHESTER-
400 PM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S. THIS COUPLED WITH CALM
WINDS WILL CAUSE THE WIDESPREAD FORMATION OF FROST.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MALOIT
000 
WWUS71 KOKX 080136
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
936 PM EDT TUE OCT 7 2008

...MORE WIDESPREAD FROST OVERNIGHT...WITH A FREEZE EXPECTED ACROSS
INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...

.BUILDING HIGH PRESSURE WILL RESULT IN MOSTLY CLEAR SKIES FOR AT
LEAST THE FIRST HALF OF THE NIGHT...AND DIMINISHING WINDS.
TEMPERATURES SHOULD FALL INTO THE LOWER AND MID 30S ACROSS
INTERIOR NORTHERN NEW JERSEY...SOUTHEAST NEW YORK AND INTERIOR
SOUTHERN CONNECTICUT.

NJZ002-080945-
/O.CAN.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
/O.EXA.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
WESTERN PASSAIC-
936 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.
THE FREEZE WARNING HAS BEEN CANCELLED. 

HIGH CLOUDS MOVING IN OVERNIGHT WILL PREVENT TEMPERATURES FROM
DROPPING BELOW FREEZING. HOWEVER...LOWS WILL STILL FALL INTO THE MID
30S...AND RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NJZ003-004-080245-
/O.CAN.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
BERGEN-EASTERN PASSAIC-
936 PM EDT TUE OCT 7 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY. 

HIGH CLOUDS MOVING OVERNIGHT SHOULD KEEP LOW TEMPERATURES IN THE
UPPER 30S...AND LIMIT THE DEVELOPMENT OF FROST. 

$$

NYZ067-068-080945-
/O.CON.KOKX.FZ.W.0002.081008T0600Z-081008T1200Z/
ORANGE-PUTNAM-
936 PM EDT TUE OCT 7 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

MOSTLY CLEAR SKIES DURING THE FIRST HALF OF THE NIGHT...COMBINED
WITH LIGHT WINDS...WILL ALLOW TEMPERATURES TO DROP TO FREEZING OR
JUST BELOW FREEZING.

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CTZ005>008-NYZ069-070-080945-
/O.CON.KOKX.FR.Y.0004.081008T0600Z-081008T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ROCKLAND-NORTHERN WESTCHESTER-
936 PM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO
DROP ONCE AGAIN INTO THE LOWER TO MID 30S. THIS COUPLED WITH CALM
WINDS WILL CAUSE THE FORMATION OF FROST. 

RESIDENTS SHOULD PLAN TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GOODMAN
000 
WWUS71 KOKX 080814
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
414 AM EDT WED OCT 8 2008

...PATCHY FROST EARLY THIS MORNING...

.TEMPERATURES REMAIN IN THE MID TO UPPER 30S ACROSS THE REGION.
THESE READINGS WILL RISE SHORTLY AFTER SUNRISE.

NYZ067-068-080915-
/O.CAN.KOKX.FZ.W.0002.000000T0000Z-081008T1200Z/
ORANGE-PUTNAM-
414 AM EDT WED OCT 8 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE DROPPED TO THE MID AND UPPER 30S. MOST READINGS
WILL REMAIN ABOVE FREEZING EARLY THIS MORNING. AS SUCH...THE
FREEZE WARNING HAS BEEN CANCELLED. HOWEVER...PATCHY FROST IS
EXPECTED.

$$

CTZ005>008-NJZ002-NYZ069-070-080915-
/O.CAN.KOKX.FR.Y.0004.000000T0000Z-081008T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER-
414 AM EDT WED OCT 8 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE DROPPED TO THE MID AND UPPER 30S. PATCHY FROST
IS POSSIBLE...BUT A WIDESPREAD FROST IS NOT EXPECTED. AS
SUCH...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:51 AM EDT, 19 minutes earlier.

Area forecast discussion, Oct 7, 3:51 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
351 AM EDT TUE OCT 7 2008

.SYNOPSIS...
COOL HIGH PRESSURE WILL BUILD OVER THE REGION TODAY AND THEN PASS TO
THE SOUTH BY WEDNESDAY. MILDER TEMPERATURES ALONG WITH CLOUDS AND
POSSIBLY LIGHT PRECIPITATION IS EXPECTED TO RETURN THURSDAY INTO
FRIDAY AS A SOUTHWESTERLY FLOW SET UP. FAIR WEATHER IS EXPECTED
THROUGH THE WEEKEND AT THIS TIME...ALTHOUGH UNSETTLED WEATHER WILL
REMAIN JUST TO OUR SOUTH...SO STAY TUNED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG FAST FLOW BARRELS INTO THE PACIFIC NORTHWEST AS SEEN ON WATER
VAPOR IMAGERY...AND THIS ENERGY WILL PLAY A BIG ROLE IN OVERALL
PATTERN. AS TROUGH TO OUR EAST DEPARTS...RIDGE BUILDS AT ALL LEVELS
THROUGH THE DAY TODAY. MID WEST TROUGH WILL BE INFLUENCED BY THE
NORTHWESTERN ENERGY...BUT THE AFOREMENTIONED TROUGH REMAINS WELL
TO THE WEST TODAY. AS SUCH...SUNNY SKIES CAN BE EXPECTED. FOLLOWED
A MOS BLEND WITH REGARD TO TEMPERATURES...BUT UTILIZED HIGH
TEMPORAL RESOLUTION LAV NUMBERS FOR THE HOURLY DETAILS.

IT WILL BE A CHILLY START TO THE DAY AS AREAS OF FROST COVER THE
GROUND ACROSS MUCH OF THE INTERIOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
CENTER OF HIGH PRESSURE SLIDES OVER THE AREA. RIDGE BLOCKS ANY
CLOUDS FROM MAKING EASTWARD PROGRESS...AND CLEAR SKIES ALONG WITH
LIGHT WINDS WILL ALLOW TEMPERATURES AWAY FROM NYC TO PLUMMET.
POTENTIAL IDEAL RADIATIONAL COOLING NIGHT IN STORE FOR THE
REGION...AND FEEL MAV NUMBERS HAVE A BETTER HANDLE ON THIS.
NAM/MET NUMBERS APPEAR TOO HIGH. AS SUCH...EXPECT THE DEVELOPMENT OF
AREAS TO WIDESPREAD FROST ACROSS THE INTERIOR...AND PINE BARRENS OF
EASTERN LONG ISLAND. SOME LOCATIONS TO THE NORTH AND WEST WILL DROP
BELOW FREEZING. FREEZE WARNING/FROST ADVISORIES POSTED FOR INTERIOR.

FOR WEDNESDAY...RETURN FLOW SETS UP AS THE HIGH PASSES TO OUR SOUTH.
MID WEST TROUGH FLATTENS A BIT WITH MOST OF THE ENERGY REMAINING TO
THE NORTH IN CANADA. HIGH CLOUDS BEGIN TO ENCROACH LATER
WEDNESDAY AND WEDNESDAY NIGHT AS FLOW FLATTENS WITH THE APPROACH
OF THE TROUGH. MORE CLOUDS AND POSSIBLE SHOWERS EXPECTED THURSDAY
AS THE TROUGH AND LOW LEVEL FRONTAL BOUNDARY PASS BY.

TEMPERATURES REBOUND NICELY WEDNESDAY THROUGH THURSDAY IN SOUTHWEST
FLOW. FOLLOWED MOS BLEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOOKS LIKE SOME CONSENSUS DEVELOPING IN MEDIUM RANGE MODELS...KEEPING
UPPER LOW EMBEDDED IN LARGE SCALE RIDGE TO THE SOUTH...AND SFC
LOW/TROUGH TO THE SOUTH. HIGH PRESSURE BUILDS TO THE NORTH...AND IT
NOW LOOKS LIKE DRIER AIR MOVES IN AS EC/GFS/GGEM INDICATE. WILL
LEAN TOWARD LESS CLOUDS...AND LOWER POPS THROUGH THE WEEKEND AS A
RESULT.

CONFIDENCE STILL LOW WITH REGARD TO FORECAST DETAILS...AND IT WOULD
NOT TAKE MUCH TO CHANGE THIS FORECAST AS WET WEATHER NOT FAR AWAY TO
THE SOUTH.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR THROUGH THE PERIOD. HIGH PRESSURE CONTINUES TO BUILD TOWARD
THE AREA INTO TUESDAY. SKIES WILL BE CLEAR WITH UNLIMITED
VISIBILITIES. WINDS FROM THE NORTH WILL GRADUALLY BACK AROUND TO
THE NORTHWEST EARLY TUESDAY MORNING...THEN BECOME MORE WESTERLY
LATE TUESDAY AS THE CENTER OF THE SURFACE BUILDS WEST OF THE
TERMINALS. WINDS WILL THEN BECOME LIGHT AND VARIABLE TUESDAY NIGHT.

OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...VFR THROUGH THURSDAY.
A SLOW MOVING STORM SYSTEM WILL POSSIBLY BRING SUB-VFR CONDITIONS
FROM THURSDAY NIGHT INTO SATURDAY...DEPENDING ON ITS EXACT TRACK.
A LOW CONFIDENCE FORECAST IN THE EXTENDED FOR THE WEEKEND.

&&

.MARINE...
HIGH PRESSURE BUILDS OVER THE AREA WATERS TODAY. EXPECT A NORTHERLY
FLOW TODAY...THEN SOUTHERLY FLOW DEVELOPS ON WEDNESDAY AS THE HIGH
MOVES FURTHER SOUTH. WINDS AND SEAS WILL REMAIN BELOW SCA CONDITIONS
THROUGH THURSDAY.

FOR THE LONG TERM...FORECAST REFLECTS QUIET CONDITIONS FROM THU
NIGHT AND BEYOND...BUT CONFIDENCE IS LOW BEGINNING FRI NIGHT FOR A
WEAK LOW PRESSURE SYSTEM MOVING UP THE COAST. IF THIS DOES
OCCUR...SCA CONDITIONS IN THE FORM OF HAZARDOUS SEAS COULD OCCUR FRI
NIGHT INTO SAT NIGHT.

&&

.HYDROLOGY...
NO MAJOR HYDROLOGY CONCERNS THROUGH THE FCST PERIOD ATTM. SOME LIGHT
PCPN IS EXPECTED THURSDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR CTZ005>008.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR CTZ005>008.
NY...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NYZ067-068.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NYZ069-070.
     FREEZE WARNING FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NYZ067-068.
NJ...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NJZ002.
     FREEZE WARNING FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NJZ002.
MARINE...NONE.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...
AVIATION...BC
MARINE...BC
HYDROLOGY...PW
Hazardous weather outlook, Oct 6, 3:37 PM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
337 PM EDT MON OCT 6 2008

CTZ009>012-NJZ003>006-011-NYZ069>081-071100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
337 PM EDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 PM EDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-071100-
WESTERN PASSAIC-ORANGE-PUTNAM-
337 PM EDT MON OCT 6 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-071100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
337 PM EDT MON OCT 6 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:10 AM EDTFreeze WarningOKXPassaic24 hr

Nearby

Frost Advisories in Connecticut, 2008Frost Advisories in New York, 2008Frost Advisories in New Jersey, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.